Ok, I'm officially PISSED! When I went to the doctor yesterday, he was not happy with how high my triglyceride levels were. He gave me samples of a medication called TriCor to see if I can tolerate it (since I can't take any of the other cholesterol medications).
As is my usual approach now days, I did some research this morning and discovered the following line on a site that talks about the side effects, etc.:
"...certain water pills and "beta-blocker" heart medications are capable of causing a massive increase in triglyceride levels."
Hmmmmmm, let's see, I've been on the beta blocker for about 5 years now....it controls my blood pressure AND my migraines.....so, here we have a definate quality of life issue.....do I give up the beta blocker so my triglycerides go down but the migraines return? I don't think so!!
I'm pissed tho' because if I'd been given that information 5 years ago when I went on the beta blockers, I could have drastically altered my diet then and possibly avoided the issue we have now.
Of course the attitude amongst the medical profession seems to be "its ok, we'll just give you another pill", unfortunately, I can't take those pills!
It certainly would be nice if the treatment of the whole person could happen, and right now, I'm totally unhappy about the whole experience I had at the doctor's office anyway .... he spent considerable time and effort listening to and discussing the issues that DH had, but I got the distinct impression that I was just an annoyance. Guess its time to try to find a doctor that will actually listen to me.